Aa
A
A
A
Close
Hepatitis C Community
13.4k Members
619930 tn?1260377854

Gold Bond reaction?

I know that many here have sung the praises of GB and I have been using it for a few weeks now.  Initially, it was very beneficial and soothing, but now it almost seems to be causing an irritation to the areas that itch.  I am covered, to one degree  or another, with a rash that started around week eight or nine while on the current teleapevir tial.  Only my feet, hands and head are free from the rash, but the itching is mostly confined to my torso, with some occasional areas on arms and legs.  For a few days now after the immediate cooling/soothing effect, my skin almost feels worse.  Has anybody found GB to be problematic like this?  I'm afraid that I am aggrevating the condition more than helping.    I'm just not sure if this is a natural progression of the rash or a reaction to the GB.  Thanks for all the info and support here.

Pilgrim    
25 Responses
179856 tn?1333550962
I've never heard of any reaction to the GB but it sure does sound like the telepravir rash might be the problem.........it's much worse than the regular 'riba rash' that people on SOC get.

I only did SOC so I'm no expert but maybe if it's getting bad you should put a call in to the trial folks and let them take a look at it?  It could be an allergy to the GB or a rash but I don't think any of us could tell just by reading.

Whatever it is I hope it goes away for you!
Avatar universal
It's contains menthol and other ingredients that can be very irritating to treatment sensitive skin. This is not a dig at "Gold Bond" but true of almost all moisturizers, at least for some of us. My dermatologist recommended the Cetaphil moisturizes and the Cream (not lotion) was the mildest. At one point my skin was so sensitive that all I could use was a Cetaphil mild cleanser without water per my derm's suggestion. Even water was irritating/dehydrating  my skin (water ironically can be dehydrating). Bottom line if it works, fine. If it doesn't dump it.
96938 tn?1189803458
Some people in prior teleprivir trial report that little relief was to be found.  But in your ongoing spirit of experimentation, try different products on each arm or leg to compare which, if any, may provide more relief.

How may weeks do you get the teleprivir.  For example, it it elimated after 12 weeks?
412873 tn?1329178055
I have always found that the one thing that helps my skin usually ends up irritating it after some point so I can relate to that.

On tx tho, definately try something organic...or with no added fragrance, ect.  Eucerin may be a good choice to try.  I have been using no moisturizers at all on the areas where my rash is...just a mild cortisone cream from the dermatologist.  Cortisone creams are allowed in this trial.

The study nurse says my rash is from the riba, not the telaprevir....but I guess we'll see if it gets better next week (12) when my triple therapy ends.  Hopefully you will get some relief at that point as well.

Almost forgot...I take atarax for the itching-it's not as drying as benedryl.

I hope you find some relief soon.  Hang in there :-)

Isobella

619930 tn?1260377854
Thanks for the replies.  I did see the study team last Friday and the Dr. prescribed Atarax which I started on Tuesday afternoon.  There is some improvement in the itch and my wife says the rash is better on my back, but that is where the itching is the most constant and irritating.  I haven't bathed since Tuesday morning (yuch!) to try and give my skin a chance to heal a little, but was wondering if the GB might be too strong for my skin, which has always been on the sensitive side.  I think I'll stop the GB for a while and give Cetaphil a try.

Has anyone use Complex 15 by Schering Plough?  It's hypoallergenic and fragrance-free.  I have used it on my face after shaving for years  

It's funny, I have become very sensitive to the sun (even mentally) and that's before knowing how photo-sensitive we can become while on Tx.  Makes me feel like a vampire!  

Thanks again, Pilgrim
412873 tn?1329178055
Definately stay out of the sun.....I am even getting my car windows tinted this weekend.  I am a total vampire these days.

Complex 15 sounds like a good choice =)

Funny-our posts crossed....hope the atarax works well for you.  You will get some good sleep from it, too!
Have an Answer?
Top Hepatitis Answerers
317787 tn?1473362051
DC
683231 tn?1467326617
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Answer a few simple questions about your Hep C treatment journey.

Those who qualify may receive up to $100 for their time.
Explore More In Our Hep C Learning Center
image description
Learn about this treatable virus.
image description
Getting tested for this viral infection.
image description
3 key steps to getting on treatment.
image description
4 steps to getting on therapy.
image description
What you need to know about Hep C drugs.
image description
How the drugs might affect you.
image description
These tips may up your chances of a cure.
Popular Resources
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.
Smoking substitute may not provide such a healthy swap, after all.